MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 23AGFN-756
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm regent mechanical aortic valve was chosen for implantation.The valve was placed, but there was difficulty getting suture struts above valve which caused potential peri valvular leak.The valve was explanted and a replacement 23mm regent mechanical valve was used to complete the procedure.There were no patient consequences and no clinically significant delay.The patient remained hemodynamically stable throughout the procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm regent mechanical aortic valve was chosen for implantation.The valve was placed, but there was difficulty getting suture struts above valve.Bottom flange difficult to clear despite good valve size.The valve was explanted and a replacement 23mm regent mechanical valve was used to complete the procedure.The patient remained on bypass to switch the valves, but it took an additional 60 minutes.Dobutamine was administered due to the extended bypass time.There were no patient consequences and no clinically significant delay.The patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
An event of difficulty suturing struts was reported.It was reported that the valve was explanted and a replacement regent valve was used to complete the procedure.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18447121
Report Number2135147-2024-00074
Device Sequence Number17882401
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Catalogue Number23AGFN-756
Device Lot Number7810469
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/05/2024
01/25/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/18/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown